Alert archive / Illinois / River Flood Warnings in 2018

River Flood Warning 34, NWS Lincoln, IL

November 6, 2018Clay County, Richland County, Illinois

NWS Lincoln, IL issued this river flood warning at Nov 6, 2018, 11:50 PM CST for Clay County, Richland County, Illinois. It took effect at Nov 7, 2018, 6:00 AM CST. It was in force for 24 hr.

The area

The outline as issued.

The facts

Issued
Nov 6, 2018, 11:50 PM CST (05:50 UTC)
In effect from
Nov 7, 2018, 6:00 AM CST
Expired
Nov 8, 2018, 6:00 AM CST
In force
24 hr
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Flood severity
Minor

Counties Clay County, IL, Richland County, IL

The radar

The Evansville,IN radar (KVWX), 74 km from the middle of the area, began a volume at 05:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Little Wabash River below Clay City (CLAI2). The gauge peaked at 18.19 ft at Nov 7, 2018, 12:00 PM CST.

actionminormoderate152011/0711/0811/09
Action stage
15 ft
Minor stage
18 ft
Moderate stage
22 ft
Major stage
25 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03379500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

638 
WGUS43 KILX 070550
FLWILX


Flood Warning
National Weather Service Lincoln IL
1150 PM CST Tue Nov 6 2018

...The National Weather Service in Lincoln IL has issued a flood 
warning for the following river in Illinois...

  Little Wabash River below Clay City affecting Clay and Richland 
  Counties

The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with interests along this river need to prepare for flooding.
Stay tuned for further updates on this flooding situation.

&&

ILC025-159-071950-
/O.NEW.KILX.FL.W.0034.181107T1200Z-181108T0000Z/
/CLAI2.1.ER.181107T1200Z.181107T1200Z.181107T1800Z.NO/
1150 PM CST Tue Nov 6 2018

The National Weather Service in Lincoln IL has issued a 

* Flood Warning for 
  The Little Wabash River below Clay City.
* From Wednesday morning until Wednesday evening.
* At 1045 PM Tuesday the stage was 17.8 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise to near flood stage 
  tomorrow morning.
* Impact...At 18.0 feet...Water begins to flood left bank farmland.

&&


                  Fld  Observed         Forecast 6AM
Location          Stg  Stg  Day Time    Wed    Thu    Fri

Little Wabash River
 Clay City         18  17.8 Tue 11 PM   18.0   17.4   15.0


&&

LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
      3867 8838 3870 8846             

$$

Smith
4 follow-up statements
247 
WGUS83 KILX 071425
FLSILX


Flood Statement
National Weather Service Lincoln IL
825 AM CST Wed Nov 7 2018

...The Flood Warning continues for the following river in Illinois...

  Little Wabash River below Clay City affecting Clay and Richland 
  Counties

The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.

Additional river and weather information is available at 
www.weather.gov/ilx.

&&

ILC025-159-080200-
/O.EXT.KILX.FL.W.0034.000000T0000Z-181108T0200Z/
/CLAI2.1.ER.181107T0830Z.181107T1345Z.181107T2000Z.NO/
825 AM CST Wed Nov 7 2018

The Flood Warning continues for
  The Little Wabash River below Clay City. 
* Until this evening.
* At  745 AM Wednesday the stage was 18.1 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  this afternoon.
* Impact...At 18.0 feet...Water begins to flood left bank farmland.

&&

                  Fld  Observed         Forecast 6AM
Location          Stg  Stg  Day Time    Thu    Fri    Sat

Little Wabash River
 Clay City         18  18.1 Wed 8 AM    16.9   15.3   13.0

&&

LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
      3867 8838 3870 8846             

$$

DRH
878 
WGUS83 KILX 072106
FLSILX


Flood Statement
National Weather Service Lincoln IL
306 PM CST Wed Nov 7 2018

...The Flood Warning continues for the following river in Illinois...

  Little Wabash River below Clay City affecting Clay and Richland 
  Counties

The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.

Additional river and weather information is available at 
www.weather.gov/ilx.

&&

ILC025-159-081105-
/O.EXT.KILX.FL.W.0034.000000T0000Z-181108T1200Z/
/CLAI2.1.ER.181107T0830Z.181107T1800Z.181108T0600Z.NO/
306 PM CST Wed Nov 7 2018

The Flood Warning continues for
  The Little Wabash River below Clay City. 
* Until Thursday morning.
* At  245 PM Wednesday the stage was 18.2 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  early tomorrow morning.
* Impact...At 18.0 feet...Water begins to flood left bank farmland.

&&


                  Fld  Observed         Forecast 6AM
Location          Stg  Stg  Day Time    Thu    Fri    Sat

Little Wabash River
 Clay City         18  18.2 Wed 3 PM     MSG   17.5   15.7


&&

LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
      3867 8838 3870 8846             

$$

baker
538 
WGUS83 KILX 080156
FLSILX


Flood Statement
National Weather Service Lincoln IL
756 PM CST Wed Nov 7 2018

...The Flood Warning continues for the following river in Illinois...
  Little Wabash River below Clay City affecting Clay and Richland 
  Counties

The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.

Additional river and weather information is available at 
www.weather.gov/ilx.

&&

ILC025-159-081200-
/O.CON.KILX.FL.W.0034.000000T0000Z-181108T1200Z/
/CLAI2.1.ER.181107T0830Z.181107T1800Z.181108T0600Z.NO/
756 PM CST Wed Nov 7 2018

The Flood Warning continues for
  The Little Wabash River below Clay City. 
* Until Thursday morning.
* At  745 PM Wednesday the stage was 18.1 feet.
* Flood stage is 18.0 feet.
* Forecast...The river will continue to fall to below flood stage by 
  tomorrow morning.
* Impact...At 18.0 feet...Water begins to flood left bank farmland.

&&


                  Fld  Observed         Forecast 6AM
Location          Stg  Stg  Day Time    Thu    Fri    Sat

Little Wabash River
 Clay City         18  18.1 Wed 8 PM    17.9   16.3   14.0


&&

LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
      3867 8838 3870 8846             

$$
Smith
304 
WGUS83 KILX 081203
FLSILX


Flood Statement
National Weather Service Lincoln IL
603 AM CST Thu Nov 8 2018

...The Flood Warning has expired for the following river in 
Illinois...

  Little Wabash River  Clay City affecting Clay and Richland Counties

The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation. River levels are 
expected to continue falling.

Since flooding has subsided, this will be the last statement for this
flooding event.

ILC025-159-081233-
/O.EXP.KILX.FL.W.0034.000000T0000Z-181108T1200Z/
/CLAI2.1.ER.181107T0830Z.181107T1800Z.000000T0000Z.NO/
603 AM CST Thu Nov 8 2018

The Flood Warning has expired for
  The Little Wabash River below Clay City.
* At 545 AM Thursday the stage was 17.9 feet.
* Flood stage is 18.0 feet.

&&

                  Fld  Observed         Forecast 6AM
Location          Stg  Stg  Day Time    Fri    Sat    Sun

Little Wabash River
 Clay City         18  17.9 Thu 6 AM    16.3   14.0   12.0

&&

LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
      3867 8838 3870 8846             

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this river flood warning went out at Nov 6, 11:07 PM CST, 43 minutes earlier.

Area forecast discussion, Nov 6, 11:07 PM CST, 43 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
1107 PM CST Tue Nov 6 2018

.UPDATE...
Issued at 830 PM CST Tue Nov 6 2018

The storm system that brought the rain to the area last night
along with the gusty winds and cooler temperatures today has
shifted north of the Great Lakes this evening. High pressure
extending from North Dakota southeast to southern Missouri
this evening will shift into our area over the next 12 to 18
hours. A weak shortwave noted on the water vapor loop over north-
central Missouri this evening has brought some mid clouds east
into our area along with a couple of reports of some very light
rain/sprinkles just north of Columbia, Mo over the past hour. Will
continue to hold on to the low chance POPs over our far southwest
counties through the evening, otherwise, the rest of the area
should remain dry into the early morning hours.

The weak upper level wave should push east of the area late
tonight/early Wednesday morning with quiet weather expected
during the day Wednesday with afternoon temperatures struggling
through the 40s over most of our area, with a few low 50s
expected over southeast Illinois. The current forecast has a good
handle on the evening and overnight trends, so other than the
usual tweaks to the early evening temperatures and winds, the rest
of the forecast looks in good shape. As a result, no ZFP update
will be needed at this time.

&&

.SHORT TERM...(This evening through Wednesday)
ISSUED AT 340 PM CST Tue Nov 6 2018

Have noted the higher winds/gusts observed earlier today diminish
over the last couple of hours, and expect this trend to continue
into the early evening. Sky cover trends this afternoon into this
evening will be a little tricky as lower stratus still remains in
place across a portion of the northern CWA, while mid/high clouds
increase across the south. With both of these clouds, most
location will likely observe a period of cloudy skies this
evening. Keeping an eye on a mid level disturbance and associated
rain moving east across the mid Mississippi Valley. This
disturbance will continue east this evening, but at this time,
expect a diminishing trend with the rain as much of the
development gets shunted to the south. However, some potential for
a brief light shower or two across the southern CWA, and have
maintained slight chance pops for a few hours this evening. Dry
weather expected on Wednesday.

.LONG TERM...(Wednesday night through Tuesday)
ISSUED AT 348 PM CST Tue Nov 6 2018

Cold Canadian high pressure will establish over the area into
Thursday bringing cold and dry weather. By late Thursday and
especially Thursday night, low pressure begins to take shape over
the lower Mississippi and into the Tennessee Valley, on the
southern edge of the early season Arctic airmass. Forcing
increases Thursday night with the approach of a mid level trough
and shortwave, and looks to bring a chance of light snow to the
region. Forecast accumulations up to an inch are currently
expected. Still monitoring potential impacts from this light snow
that could be slick conditions stemming from snow melt likely
occurring when temperatures are forecast to drop below freezing
early Friday morning. Combine this with snow ending during or
just prior to the morning commute, and the fact this is the first
snow of the season, early Friday morning could be a bit messy.

Quickly on the heels of this system, a compact and weakening
clipper looks to dive down across the area for later Friday
afternoon and evening. More light snow will be possible, though
pops are still lower with the weakening nature of the system.

&

&&

.AVIATION...(For the 06Z TAFS through 06Z Wednesday night)
Issued at 1100 PM CST Tue Nov 6 2018

VFR conditions are expected for the rest of tonight and through
tomorrow, although PIA and BMI will be on the edge of some low
VFR cigs to the north as a weather disturbance shifts across the
lower Great Lakes. Large area of mostly MVFR cigs aligned roughly
along I-80 tracking mostly to the east should stay to the north
of our TAF sites tonight. However, as an upper level wave,
currently over southeast MN, tracks across the lower Great Lakes
some of the lower cigs may start to track south into parts of
north central IL by tomorrow afternoon. At this time, will
continue to keep the lower cigs north of PIA and BMI but introduce
a scattered group in the 3500 to 4500 foot range tomorrow
afternoon. Further south, few to scattered stratocu will develop
around 4000 feet during the afternoon. Westerly winds around 10
kts tonight should become west to northwest at 10 to 15 kts by mid
to late morning Wednesday with a few gusts around 20 kts at times
during the afternoon. West to northwest winds will diminish to
around 5 kts after 00z Thursday.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...Smith
SHORT TERM...Rodriguez
LONG TERM...Rodriguez
AVIATION...Smith
Hazardous weather outlook, Nov 6, 3:39 PM CST, 8 hours 11 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
Issued by National Weather Service Chicago IL
339 PM CST Tue Nov 6 2018

ILZ027>031-036-037-040>042-047>051-072145-
Cass-Fulton-Knox-Logan-Marshall-Mason-Menard-Morgan-Peoria-
Sangamon-Schuyler-Scott-Stark-Tazewell-Woodford-
339 PM CST Tue Nov 6 2018

This Hazardous Weather Outlook is for portions of central
Illinois and west central Illinois.

.DAY ONE...TONIGHT...

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

A weather system will move through the area Thursday night with
rain quickly changing to snow. Up to 1 inch of snowfall is
possible late Thursday night, north of I-70. Some melting and
refreezing is possible overnight, which could lead to some slick
spots for the Friday morning commute.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

ILZ038-043>046-052>057-061>063-066>068-071>073-072145-
Champaign-Christian-Clark-Clay-Coles-Crawford-Cumberland-De Witt-
Douglas-Edgar-Effingham-Jasper-Lawrence-Macon-McLean-Moultrie-
Piatt-Richland-Shelby-Vermilion-
339 PM CST Tue Nov 6 2018

This Hazardous Weather Outlook is for portions of central
Illinois, east central Illinois and southeast Illinois.

.DAY ONE...TONIGHT...

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

A weather system will move through the area Thursday night with
rain quickly changing to snow. Up to 1 inch of snowfall is
possible late Thursday night, north of I-70. Some melting and
refreezing is possible overnight, which could lead to some slick
spots for the Friday morning commute.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

WFO ILX

Nearby

River Flood Warnings in Illinois, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.